Alert archive / California / Wind Advisories in 2025
Wind Advisory 19, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Oct 23, 2025, 1:58 PM PDT for Del Norte County, California. It took effect at Oct 24, 2025, 1:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2025, 1:58 PM PDT (20:58 UTC)
- In effect from
- Oct 24, 2025, 1:00 PM PDT
- Expired
- Oct 24, 2025, 3:51 PM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 109 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.0 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691 WWUS76 KEKA 232058 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 158 PM PDT Thu Oct 23 2025 CAZ101-240700- /O.NEW.KEKA.WI.Y.0019.251024T2000Z-251025T0200Z/ /O.NEW.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ Coastal Del Norte- Including Crescent City, Ft Dick, Smith River, and Klamath 158 PM PDT Thu Oct 23 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PDT FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Watch, southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...For the Wind Advisory, from 1 PM to 7 PM PDT Friday. For the High Wind Watch, from Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-240700- /O.NEW.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ Del Norte Interior- Including Gasquet 158 PM PDT Thu Oct 23 2025 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph possible. * WHERE...Del Norte Interior. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka DB
3 follow-up statements
977 WWUS76 KEKA 240704 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1204 AM PDT Fri Oct 24 2025 CAZ101-241515- /O.CON.KEKA.WI.Y.0019.251024T2000Z-251025T0200Z/ /O.CON.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ Coastal Del Norte- Including Crescent City, Ft Dick, Klamath, and Smith River 1204 AM PDT Fri Oct 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Watch, southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...For the Wind Advisory, from 1 PM this afternoon to 7 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-241515- /O.CON.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ Del Norte Interior- Including Gasquet 1204 AM PDT Fri Oct 24 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph possible. * WHERE...Del Norte Interior. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
839 WWUS76 KEKA 241452 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 752 AM PDT Fri Oct 24 2025 CAZ101-242300- /O.CON.KEKA.WI.Y.0019.251024T2000Z-251025T0200Z/ /O.CON.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ Coastal Del Norte- Including Smith River, Ft Dick, Klamath, and Crescent City 752 AM PDT Fri Oct 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...For the Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Watch, southwest winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...For the Wind Advisory, from 1 PM this afternoon to 7 PM PDT this evening. For the High Wind Watch, from Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-242300- /O.CON.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ Del Norte Interior- Including Gasquet 752 AM PDT Fri Oct 24 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 70 mph possible. * WHERE...Del Norte Interior. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
168 WWUS76 KEKA 242251 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 351 PM PDT Fri Oct 24 2025 CAZ101-250700- /O.CAN.KEKA.WI.Y.0019.000000T0000Z-251025T0200Z/ /O.UPG.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ /O.NEW.KEKA.WI.Y.0020.251025T1500Z-251025T2200Z/ Coastal Del Norte- Including Smith River, Ft Dick, Klamath, and Crescent City 351 PM PDT Fri Oct 24 2025 ...WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Del Norte Coast. * WHEN...From 8 AM to 3 PM PDT Saturday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ102-250700- /O.UPG.KEKA.HW.A.0003.251025T1500Z-251025T2200Z/ /O.NEW.KEKA.WI.Y.0020.251025T1500Z-251025T2200Z/ Del Norte Interior- Including Gasquet 351 PM PDT Fri Oct 24 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Del Norte Interior. * WHEN...From 8 AM to 3 PM PDT Saturday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 23, 1:07 AM PDT, 12 hours 51 minutes earlier.
Area forecast discussion, Oct 23, 1:07 AM PDT, 12 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
107 AM PDT Thu Oct 23 2025
.SYNOPSIS...Sneaker wave and large surf risk continues through
the week. Confidence remains high for an atmospheric river storm
impacting Northern California Friday into the weekend. Additional
rainfall is forecast to continue through Sunday and into Monday.
&&
KEY MESSAGES:
- Risk of sneaker waves and large surf continues through the week
and into the weekend.
- Atmospheric river arrives to the area Friday into the weekend,
bringing periods of moderate to heavy rain and a minor flood risk.
- Gusty south winds likely at times Friday and Saturday, with the
strongest gusts on exposed ridges, coastal headlands, and channeled
terrain.
- Pattern remains active with additional rainfall Sunday and Monday
and a continued minor flood risk.
- Mountain snow likely, with snow levels dropping as low as 4500 ft
Saturday night into Sunday.
&&
.DISCUSSION...A deep and expansive Aleutian low will drive in an
atmospheric river type system into the Pacific northwest Friday.
Multiple disturbances will rotate off this low, impacting Northern
CA with the atmospheric river with moderate to heavy
precipitation later Friday into Sunday.
NBM continues to outline moderate to high chances for periods of
wind gusts over 40 mph for the interior higher ridges from the King
Range and northward. Chances for winds gusts of 30 to 35 mph are
high for over most of the area, particularly Saturday when
instability arrives with the passing of the cold trough. The latest
guidance from NBM has increased probabilities for strong maximum
wind gusts for the higher elevation of interior Del Norte (65 to
80%). Chances for gusts of 50-60 mph are looking likely over
these higher elevations Saturday. A Wind Advisory may be
considered over that region, but coverage of stronger forecast
winds may require further expansion in upcoming model runs.
Oceanic to coastal thunderstorms have been forecast to form Saturday
afternoon into Sunday for Northern Humboldt to Del Norte counties.
The initial band of higher precipital waters values will have
shifted south at this time; however, cold 500mb temperatures (-20 to
-25C) with steep lapse rates and modest surface CAPE will contribute
to some locally higher precipitation rates from coastal humboldt and
mainly Del Norte County. The latest guidance has shifted the core of
the cold low farther north with lower instability and "skinnier"
CAPE profiles in the soundings, and this would limit lightning
activity.
Precipitation ranges from the NBM (comparing the 25th and 75th
percentiles) remain remarkably stable with 4-6 inches forecast for
Del Norte County, 1.5-3.5 inches forecast for Humboldt and Trinity
Counties. The largest variability is in southern Mendocino and Lake
where the range is just 0.25-1.5 inches. With this much rain, rapid
rises in small streams and rivers, minor flood impacts to urban
areas, and debris on roadways are all possible. Snow levels are
initially forecast to remain high, above 7000 ft, but trend downward
Saturday into Sunday morning, dropping as low as 4500 ft. Snow
impacts are possible along Scott Mountain Pass on Highway 3 in
Trinity County Saturday and Sunday, but there is still some
uncertainty on how cold this system will be. Currently 1-3 inches
are forecast above 5500 ft, while 6-12 inches are forecast above
7000 ft.
Flow will turn more Zonal on Sunday, but an additional shortwave
disturbance will pass through, with more activity to follow through
Monday. These systems will have week to possibly moderate
atmospheric river qualities to them, mainly Sunday. The
precipitation bands with the two systems will be more narrowly
focused, and it is still uncertain where they will set up. Chances
for 24 hr rainfall Sunday is moderate to high (50-70%) Sunday for
Cape Mendocino and northward. Chances are lower Monday, but this day
will have to be watched for hydrological issues as well due to the
little break between systems. Ridging will attempt to build in
thereafter through early next week. The amplitude of the ridge
will determine if the continued active Pacific storm track takes
aim farther south over N CA mid to late next week with more
rainfall. JJW/JB
&&
.AVIATION...A mixture of low and high clouds are moving across the
area this morning. The stratus seems to be settled in along the
coast and in many of the inland valleys. Currently the TAF sites are
MVFR, but CIGS could lower later tonight. For KUKI there is stratus
just over the ridge to the west of the airport. This looks like it
may creep into KUKI towards morning, but confidence is low on this.
This afternoon with the cooler air aloft and a weak to non-existent
marine inversion, low clouds are expected to scatter out by midday.
It is uncertain if they will return this evening. The HREF was
showing higher probabilities at KCEC so brought MVFR conditions back
there while keep KACV VFR. MKK
&&
.MARINE...Thursday generally light winds and waves are expected. In
the afternoon a long period wave is expected to start moving into
the waters and this is expected to build Thursday night and Friday
peaking around 11 to 12 feet at 16 seconds.
Thursday night and Friday southerly winds are expected to build in
ahead of the next weather system as well. These are expected peak
around 15 to 25 kt Friday afternoon. As the front comes through it
looks like there will be a period of sustained 30 kt winds with
gusts to 35 kt. None of the model blends show this, but each
individual hires model does. So have issued a gale watch for the
northern outer waters. Generally elevated southerly winds are
expected to continue through the weekend. A large west to northwest
swell is expected to start building in on Saturday. Currently the
GFS wave model shows this peaking around 12 to 15 feet at 14
seconds, although the NBM wave model is only showing them around 13
to 17 feet. Sunday and Monday these waves are expected to gradually
diminish. Winds and short period waves start to have a lot more
variability in the strength and direction Sunday and Monday.
Confidence is low in the forecast starting on Sunday. MKK
&&
.BEACH HAZARDS...A new long period NW swell will arrive on Thursday
and mix with an older shorter period NW swell. The threat for
sneaker waves and above normal surf will increase during the
afternoon and evening hours as the swell builds above 4 feet at 18
seconds. Shorter period swell diminishes Thu night and the new swell
will once again dominate the spectrum. A much larger wave event is
possible this weekend, 14-17 foot swell with breaker near 20 ft. The
closer proximity of the wave generation region will probably keep
swell periods around 13-15 seconds. Swell may get a boost from west
and southwest winds once within the coastal waters or just outside.
A beach hazard statement remains in place for the next swell event
expected for Thu-Fri. We may need a high surf advisory for the
weekend wave event. Periods are shorter and steep wind waves
nearshore will be factor in diminishing the sneaker wave threat.
Don't be fooled by an ocean that looks calm. There can be 30
minutes of small waves before a sneaker wave strikes. Avoid rocks
and jetties. Avoid steep beaches. Stay much farther back from the
water and never turn your back on the ocean.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Beach Hazards Statement from this afternoon through late
tonight for CAZ101-103-104.
Beach Hazards Statement from this afternoon through Friday
evening for CAZ109.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 7 PM this evening to 4 AM PDT
Saturday for PZZ450-455.
Small Craft Advisory from 5 PM this afternoon to 2 PM PDT
Friday for PZZ470-475.
Gale Watch from Friday afternoon through Friday evening for
PZZ470.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Oct 23, 12:34 PM PDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1234 PM PDT Thu Oct 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Sneaker Wave 2 WSW Fairhaven 40.77N 124.23W
10/21/2025 Humboldt CA Law Enforcement
*** 1 INJ ***
A 74-year old man was washed into the surf
and rocks by a sneaker wave off of the North
Jetty at the entrance to Humboldt Bay. A
relative was able to pull the individual out
of the water and back onto the jetty. Rescue
crews arrived and helicoptered the
individual to the hospital. Ocean conditions
at the nearby buoy were consistent with
sneaker wave activity at the time of the
incident.
&&
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 10:05 PM PDT | Gale Watch | EKA | 16 hr | |
| Oct 23, 1:58 PM PDT | High Wind Watch | EKA | Del Norte | 26 hr |
| Oct 23, 2:25 PM PDT | Gale Warning | EKA | 27 hr | |
| Oct 23, 2:25 PM PDT | Hazardous Seas Watch | EKA | 32 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.